Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 156, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 30, 2004, 5:25 PM EST for Jackson County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2004, 5:25 PM EST (22:25 UTC)
- Expired
- Jul 30, 2004, 6:00 PM EST
- In force
- 35 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Jackson County, IN
The radar
The Louisville radar (KLVX), 89 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 302225 SVRIND INC071-302300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 525 PM EST FRI JUL 30 2004 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 600 PM EST * AT 521 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 16 MILES WEST OF CROTHERSVILLE...OR ABOUT 17 MILES SOUTHWEST OF SEYMOUR...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CROTHERSVILLE AROUND 545 PM EST DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3877 8625 3861 8627 3879 8582 3891 8594 $$ CO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 12:50 PM EST, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 30, 12:50 PM EST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1250 PM EST FRI JUL 30 2004 .DISCUSSION...MAIN FOCUS WL BE ON TRW CHANCES TGNT AND TOMORROW AS SFC WV LIFTS NE ACRS NRN INDIANA ALONG A NWD ADVCG WARM FNT CURRENTLY ALONG THE OH RVR. CD FNT THEN DROPS SE ACRS THE FA SATURDAY MRNG AS THE SFC WV LIFTS INTO THE ERN GT LKS. HEAVY RN ALSO A POSSIBILITY TGNT AS LOW LVL JET NOSES INTO SRN INDIANA AND UPR JET STREAK LIFTS INTO NWRN INDIANA. KIND-88D INDICATING LG SHIELD OF RWS AND ISOLATED TRWS WITH THE LEADING EDGE FM AROUND KOKOMO TO VINCENNES. THIS AREA WAS SPREADING NE AROUND 30 MPH IN RGN OF DECENT ISENT FLOW AND LOW COND PRES DEFICITS ON THE 310K SFC AND WL OVERSPREAD THE FA BY ISSUANCE TIME. MODELS ARE NOW IN EXCELLENT AGREEMENT ON TIMING/CVRG OF TRWS ACRS THE FA TNGT INTO SATURDAY MRNG. GFS IS A BIT FASTER WITH SFC WV CURRENTLY JUST S OF KSTL AS IT BRINGS THE WV TO SCNTRL MI BY 00Z THIS EVE...WHILE MET HAS IT FURTHER W ACRS NWRN INDIANA. AT ANY RATE...MODELS SHOWING NICE LOW LVL SHEAR OF 30 KTS FM THE SFC-700 MB THROUGH TNGT. MODELS ALSO HAVE 30 KT LOW LVL JET NOSING INTO SRN/CNTRL INDIANA THIS EVE AS WELL AS A 90 JET STREAK ACRS NWRN INDIANA PLACING FA IN AREA OF DECENT UPR LVL DVRG. MEANWHILE...ISENT LIFT CONTS...AND DEW PTS EXPECTED TO APPROACH 70 DEGREES AS THE WARM FNT LIFTS N OF THE BULK OF THE FA. PLUME OF PRECIP H20 VALUES OF GREATER THAN 2 INCHES ALSO SPREADS ACRS ALL BUT THE XTRM NWRN FA. MEANWHILE...INSTABILITY NOT ALL THAT IMPRESSIVE. MET DOES HAVE 1000 J/KG CAPES ACRS SRN INDIANA THIS EVE...BUT NW FA ONLY ONLY THE ORDER OF 200-500 J/KG AND CAPE DROPS OFF TO NEAR 0 BY MRNG. BUT WITH JET STREAK...MOIST ATMS AND SFC WV LIFTING ACRS...WL MENTION HEAVY RN IN THE ZONES DURING THE EVE AND COULD ALSO SEE A FEW SVR TSTMS PER DAY1 OUTLOOK ESP SE ZONES. MODELS AGREE ON LOW MRNG QPF ACRS FAR SRN AND ERN ZONES ON SATURDAY. SO...WL PLACE 30% MRNG POPS THERE AND JUST SLGT CHC EVERYWHERE ELSE. CU PROGS WERE INDICATING PLNTY OF CU DVLPMENT ON SATURDAY...BUT BELIEVE PARTLY CLDY WL DO AS THERE SHOULD BE AT LEAST A FEW BREAKS. WL BRING CHC OF TRWS BACK TO THE FA TUE-WED AS GFS BRINGING DECENT SFC SYS AND UPR WV ACRS. MOS TEMPS IN VERY CLOSE AGREEMENT AND SEEMS TO BE HANDLING THE AIRMASS WELL. WL GO WITH THE HIGHEST MOS TEMPS AT NGT DUE TO PERSSISTANCE AND AIRMASS CONSIDERATIONS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KOCH
Hazardous weather outlook, Jul 30, 3:23 PM EST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 323 PM EST FRI JUL 30 2004 INZ021-028>031-035>049-051>057-060>065-067>072-311100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 323 PM EST FRI JUL 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE BRIEF PERIODS OF HEAVY RAIN DURING THE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING AND ALSO TUESDAY AND WEDNESDAY. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:52 PM EST | Tornado Warning | IND | Jackson | 38 min |
| Jul 30, 6:09 PM EST | Severe Thunderstorm Warning | IND | Jennings | 66 min |
| Jul 30, 6:22 PM EST | Tornado Warning | IND | Rush | 38 min |
| Jul 30, 6:27 PM EST | Tornado Warning | IND | Jennings | 48 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.